Metformin poisoning: which therapy?

  • Ivo Casagranda | lucia.zoppi@pagepress.org DEA ASO Santi Antonio e Biagio e Cesare Arrigo, Alessandria, .
  • Simona Garrè DEA ASO Santi Antonio e Biagio e Cesare Arrigo, Alessandria, .
  • Rossana Uberti DEA ASO Santi Antonio e Biagio e Cesare Arrigo, Alessandria, .
  • Mauro Marenco DEA ASO Santi Antonio e Biagio e Cesare Arrigo, Alessandria, .

Abstract

Lactic acidosis is a rare but serious adverse effect in metformintreated- patients. The authors report a case of metformin-associated lactic acidosis and discuss the appropriated therapy. The patient was treated with bicarbonate iv and with two short dialysis session, also because of acute renal failure. Many authors do not agree with using bicarbonate, and about hemodialysis some authors suggest that the session should go on at least 12 hours. In this case the use of bicarbonate and short hemodialysis determinated a favourable outcame.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2006-12-16
Info
Issue
Section
Clinics and Therapy
Statistics
  • Abstract views: 707

  • PDF: 22165
How to Cite
Casagranda, I., Garrè, S., Uberti, R., & Marenco, M. (2006). Metformin poisoning: which therapy?. Emergency Care Journal, 2(6), 27-29. https://doi.org/10.4081/ecj.2006.6.27

Most read articles by the same author(s)